# SDR H5GR2015FA0000007

- Difficulty date: December 24, 2014
- Submitted: January 13, 2015
- Operation: General aviation
- Aircraft: N711MB
- Make and model: Cessna 441
- Aircraft serial: 4410116
- System (JASC): 5522 · Elevator, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Elevator
- Part time: 8,500 hours
- Component: Elevator
- Component part number: 5734100200
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND MULTIPLE CRACKS, ONE TO FOUR INCHES LONG, IN ELEVATOR T/E SKIN, ON BOTTOM SIDE WHERE SKIN JOINS FWD SKIN.  UPON REMOVING SKIN WHERE SKIN JOINS FWD SKIN.  UPON REMOVING SKIN FOR REPLACEMENT, FOUND REAR/AUX SPAR CRACKED AT OUTBD END WHERE SPAR ATTACHES TO END RIB.  CRACK IN SKIN WOULD BE CONSISTENT WITH STRESS PRODUCED BY REPEATED PLACEMENT OF A PILOT`S HAND TO MOVE ELEVATOR DURING PREFLIGHT CHECKS, OR AERODYNAMIC LOADS PRODUCED FROM CONTROL SURFACE FLUTTER, OR FROM REPEATED SLAMMING AGAINST THE ELEVATOR DOWNSTOP DURING A WIND STORM OR PROP BLAST EVENT.  CRACK IN SPAR WOULD BE CONSISTENT WITH STRESS TRANSMITTED TO THE AREA FROM THE COUNTERWEIGHT BEING ATTACHED TO THE FWD END OF THE RIB TO WHICH THE SPAR IS ATTACHED.  ABNORMAL AMOUNTS OF STRESS MAY HAVE BEEN PRODUCED BY AERODYNAMIC LOADS PRODUCED FROM CONTROL SURFACE FLUTTER, OR FROM REPEATED SLAMMING AGAINST THE ELEVATOR DOWNSTOP DURING A WIND STORM OR PROP BLAST EVENT.
